Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


A mixed method for axisymmetric div-curl systems
HTML articles powered by AMS MathViewer

by Dylan M. Copeland, Jayadeep Gopalakrishnan and Joseph E. Pasciak PDF
Math. Comp. 77 (2008), 1941-1965 Request permission


We present a mixed method for a three-dimensional axisymmetric div-curl system reduced to a two-dimensional computational domain via cylindrical coordinates. We show that when the meridian axisymmetric Maxwell problem is approximated by a mixed method using the lowest order Nédélec elements (for the vector variable) and linear elements (for the Lagrange multiplier), one obtains optimal error estimates in certain weighted Sobolev norms. The main ingredient of the analysis is a sequence of projectors in the weighted norms satisfying some commutativity properties.
Similar Articles
Additional Information
  • Dylan M. Copeland
  • Affiliation: Johann Radon Institute for Computational and Applied Mathematics, Austrian Academy of Sciences, Altenbergerstrasse 69, A-4040 Linz, Austria
  • Email:
  • Jayadeep Gopalakrishnan
  • Affiliation: Department of Mathematics, University of Florida, Gainesville, Florida 32611–8105
  • MR Author ID: 661361
  • Email:
  • Joseph E. Pasciak
  • Affiliation: Department of Mathematics, Texas A&M University, College Station, Texas 77843
  • Email:
  • Received by editor(s): March 30, 2007
  • Received by editor(s) in revised form: August 29, 2007
  • Published electronically: March 10, 2008
  • Additional Notes: This work was supported in part by the National Science Foundation through grants DMS-0713833, SCREMS-0619080, DMS-0311902, and DMS-0609544.
  • © Copyright 2008 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Math. Comp. 77 (2008), 1941-1965
  • MSC (2000): Primary 65F10, 65N30, 78M10, 74G15, 78A30, 35Q60
  • DOI:
  • MathSciNet review: 2429870